Equivariant K-theory of Grassmannians

Oliver Pechenik, Alexander Ng Tengfat Yong

Research output: Contribution to journalArticlepeer-review


We address a unification of the Schubert calculus problems solved by Buch [A Littlewood-Richardson rule for the-theory of Grassmannians, Acta Math. 189 (2002), 37-78] and Knutson and Tao [Puzzles and (equivariant) cohomology of Grassmannians, Duke Math. J. 119(2) (2003), 221-260]. That is, we prove a combinatorial rule for the structure coefficients in the torus-equivariant-theory of Grassmannians with respect to the basis of Schubert structure sheaves. This rule is positive in the sense of Anderson et al. [Positivity and Kleiman transversality in equivariant-theory of homogeneous spaces, J. Eur. Math. Soc. 13 (2011), 57-84] and in a stronger form. Our work is based on the combinatorics of genomic tableaux and a generalization of Schützenberger's [Combinatoire et représentation du groupe symétrique, in Actes Table Ronde CNRS, Univ. Louis-Pasteur Strasbourg, Strasbourg, 1976, Lecture Notes in Mathematics, 579 (Springer, Berlin, 1977), 59-113] jeu de taquin. Using our rule, we deduce the two other combinatorial rules for these coefficients. The first is a conjecture of Thomas and Yong [Equivariant Schubert calculus and jeu de taquin, Ann. Inst. Fourier (Grenoble) (2013), to appear]. The second (found in a sequel to this paper) is a puzzle rule, resolving a conjecture of Knutson and Vakil from 2005.

Original languageEnglish (US)
Article numbere3
JournalForum of Mathematics, Pi
StatePublished - 2017

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Analysis
  • Discrete Mathematics and Combinatorics
  • Geometry and Topology
  • Mathematical Physics
  • Statistics and Probability


Dive into the research topics of 'Equivariant K-theory of Grassmannians'. Together they form a unique fingerprint.

Cite this